CSN Login
Members Online: 9

You are here

Folfox6 Side Effects?

kbienapfl's picture
kbienapfl
Posts: 61
Joined: Sep 2006

Hi Gang. Knowing that a number of you have 'been there and done that', I am hoping you can answer a couple of post chemo questions for me.

I just completed my third round of Folfox6 with Erbitux this past Monday, with my 5-FU pump removed Wednesday. I am feeling pretty well today with the exception of two concerns. I have a chronic dry cough as well as pain in what appears to be in my liver area. The liver pain is of greater concern. It feels like I have been kicked in the area repeatedly. I woke in the night very uncomfortable and quite frankly, scared.

Is this normal post chemo side effects? Does the liver over dose on these chemicals and can't keep up? Just wondering if any of you have had these same post symptoms.

Thank you in advance. You are all great.

NWmom
Posts: 80
Joined: Nov 2006

Hi k,
My husband had a chronic cough with his FOLFOX and Avastin treatment. His onc couldn't explain it, but he only had it after treatment for a week or so, then it would vanish till his next treatment. Now that he is done with treatment, he hasn't had any more cough issues.
Unfortunately, I have no idea about your liver pain- definitely talk to your doc!
Good luck,
Heather and Carl

Faith4Cure
Posts: 405
Joined: Mar 2007

Hello
My husband got very hoarse with a dry throat after his Folfox. I'm not sure about your liver pain. I do know that my husband's liver enzymes went up to very high levels while he was on the chemo. He was also on Lipitor for cholesterol at the time. After he quit taking the Lipitor his levels went back to normal. I am sure that the chemo has some effect on the liver---just not sure about the pain. Be sure to tell your doctor, but for right now, try not to get too worried. Keep us posted!

Faith

apache4's picture
apache4
Posts: 272
Joined: Jul 2007

My first couple of treatments with 5-fu, etc. caused pain in my liver. The nurse said that it "irritated" the liver. It almost felt like it had a life of it's own and was kicking me. It was not so painful as scary. It stopped around the fourth treatment. It still does that occasionally now, two months after my last chemo, and I can't figure out why and either does my onc know. I just try not to panic as that makes it worse.

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

I've been on all the chemo you are taking with the exception of Erbutux. I have had a chronic dry cough, nose bleeds, scratchy throat, chest pains, as well as pains in the area of the liver. I also had radiation in my abdominal area and have recently experienced pain where the radiation was.

I would say all of the above are pretty normal post chemo side effects. Some of us experience more than others, some experience hardly any. I've been on chemo for almost 5 years and I guess I've experienced about all of them.

Just make sure you tell the doctor - and don't let him poo-poo it. Make sure it concerns him and he checks on it or gives you an answer.

My best to you.

Kerry

kbienapfl's picture
kbienapfl
Posts: 61
Joined: Sep 2006

Thank you for taking the time to respond. I am feeling better today. The symptoms must be the way my body processes. My liver doesn't feel like it has been kicked and punched this morning, although the chemo must do a number to it!

Today will be a day of renewed energy. I am rested and ready to face the world with a smile.

Your support is amazing. You are appreciated.

Kathy

kbienapfl's picture
kbienapfl
Posts: 61
Joined: Sep 2006

I have been prescribed azithromycin (Z-pack) for my cough. I went in for my Erbitux treatment this morning and they became concerned. Nothing to fool with when ones white blood count is tanked.

Once again, I am on a series of five Neuopgen injections. My bone marrow just does not want to create the white blood cells needed to defend me!

I realize now the pain in the liver area was my body processing the toxins that it had received earlier in the week. For future reference, my acupuncturist suggests a heating pad next time to help alleviate the discomfort.

Subscribe to Comments for "Folfox6 Side Effects?"